Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 297, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 1, 2000, 5:27 PM CDT for Union County, Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2000, 5:27 PM CDT (22:27 UTC)
- Expired
- Sep 1, 2000, 6:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Union County, AR
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 2615 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
047 WUUS54 KSHV 012227 SVRSHV ARC139-012330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 527 PM CDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN UNION COUNTY IN ARKANSAS * UNTIL 630 PM CDT * AT 527 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES EAST OF CALION...OR ABOUT 17 MILES SOUTH OF HAMPTON...MOVING SOUTH AT 10 MPH. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. LARGE HAIL IS ALSO POSSIBLE. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD HEAD FOR PORT OR A SHELTER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... EASTERN UNION COUNTY IN ARKANSAS UNTIL 630 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:30 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Sep 1, 2:30 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT FRI SEP 1 2000 SUBTLE...BUT IMPORTANT CHANGES CONTINUE TO INFLUENCE OUR WEATHER IN THE FOUR STATE AREA. A PERSISTENT WEAKNESS IN THE UPPER LEVEL RIDGE THIS AFTERNOON WAS LOCATED FROM IOWA SOUTH OVER WEST AR AND EAST OK...AND FARTHER SOUTH TO SOUTH TEXAS. THIS WEAKNESS IS SEEN WELL ON THE WATER VAPOR SATELLITE IMAGERY AND HAS PERSISTED FOR SEVERAL DAYS. HOWEVER...IT MOVED SIGNIFICANTLY EAST TO OVER WEST AR... SOUTHEAST OK...AND NORTHEAST TX TODAY. THIS WEAK TROF WILL BRING A SLIGHT CHANCE OF RAIN TO MOST OF THE FOUR STATE AREA SATURDAY AND SUNDAY AFTERNOONS. TEMPERATURES WILL STAY QUITE WARM...WITH THE OVERALL PATTERN OF A MID AND UPPER LEVEL RIDGE IN PLACE. THUS WILL CONTINUE THE HEAT ADVISORY FOR SATURDAY AS IS. BUT WILL GO WITH SOME LOW POPS ALL ZONES. THE MESOETA HAS BEEN DOING WELL WITH THE FORECAST OF SURFACE HIGH TEMPS...HOWEVER OUTFLOW BOUNDARIES FROM THUNDERSTORMS CAN SIGNIFICANTLY LOWER MAX TEMPS IN SPOTS. OVERALL HOWEVER...TEMPS WILL STAY HOT THROUGH MONDAY...LABOR DAY. 03 SHV 73/105/72/104 1212 MLU 73/104/73/104 0212 TXK 73/104/71/105 1212 TYR 74/106/73/105 1211 LFK 72/106/70/105 1212 .SHV...HEAT ADVISORY ALL ZONES FOR SATURDAY.
In the hours before
Local storm report, Sep 1, 5:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT FRI SEP 01 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0340 PM RUSTON LA WIND DAMAGE
09/01/00 LINCOLN TREES AND UTILITY POLES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0350 PM HUGHES SPRINGS TX WIND DAMAGE
09/01/00 CASS SEVERAL TREES DOWN ON HWY
11 BETWEEN HUGHES SPRINGS
AND LINDEN. REPORTED BY
LAW ENFORCEMENT.
0405 PM WINNFIELD LA WIND DAMAGE
09/01/00 WINN TREES DOWN ON A FEW
= HOUSES. REPORTED BY LAW
ENFORCEMENT.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:27 PM CDT | Severe Thunderstorm Warning | SHV | Union | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.